Vol. 41, No. 3, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Fixed point theorems for nonexpansive mappings

Kok Keong Tan

Vol. 41 (1972), No. 3, 829–842

The notions of nonexpansive, contractive, iteratively contractive and strictly contractive mappings have been generalized to a Hausdorff topological space whose topology is generated by a family of pseudometrics. A fixed point theorem for strictly contractive mappings is obtained which generalizes the Banach’s contractive mapping principle. Several examples and an implicit function theorem are given as well as some applications in solving functional equations in topological vector spaces.

For iteratively contractive mappings, some results obtained by D. D. Ang and E. D. Daykin, S. C. Chu and J. B. Diaz, by M. Edelstein, by K. W. Ng and by E. Rakotch respectively are generalized.

Mathematical Subject Classification 2000
Primary: 47H10
Secondary: 54H25
Received: 10 December 1970
Revised: 24 January 1972
Published: 1 June 1972
Kok Keong Tan